MAUDE Adverse Event Report: MEDTRONIC IRELAND VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT

MEDTRONIC IRELAND VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT
Model Number VS-404
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Granuloma (1876); Vasoconstriction (2126)
Date of Event 08/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that approximately three months after a procedure involving the closure system vs-404 venaseal, granuloma formation occurred along the mid portion of the left great saphenous vein, more than 5 cm from the access site.Medical intervention was required, including a prescription for steroids.Surgical intervention was also planned, with the physician deciding to explant granulomas that had left the vein.The issue was still present at the time of reporting.The date of implant was (b)(6) 2024.There were challenges related to location of catheter tip prior to initial delivery of adhesive, unable to pass to junction due to spasm.The catheter tip was not 5cm caudal to sfj, it was much more than 5 cm due to spasm in the vein.Compression of gsv was utilized.The date of the vein excision/explant is (b)(6) 2025.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis the image demonstrates a dark area which appears to be a granuloma progressing/transiting from the depth of the vein to the skin surface the image seems to support that the venaseal [and perhaps some inflammatory liquid] has erupted thru the vein wall and is progressing towards the skin ¿ to be potentially erupted/spit out.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VENA SEAL CLOSURE SYSTEM
Common Device Name
AGENT, OCCLUDING, VASCULAR, PERMANENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23025386
Report Number9612164-2025-04510
Device Sequence Number9820299
Product Code PJQ
UDI-Device Identifier00763000240776
UDI-Public(01)00763000240776(17)260630(10)78280
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P140018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberVS-404
Device Catalogue NumberVS-404
Device Lot Number78280
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by ManufacturerNot provided
11/24/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date10/15/2025
12/15/2025
Date Device Manufactured06/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight64 KG